Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 503, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 3, 2011, 5:44 PM CDT for 4 counties in Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2011, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 3, 2011, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Jasper County, MS, Newton County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 59 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621
WUUS54 KJAN 032244
SVRJAN
MSC061-101-123-129-032330-
/O.NEW.KJAN.SV.W.0503.110703T2244Z-110703T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CDT SUN JUL 3 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI...
SOUTHWESTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 630 PM CDT
* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF LAKE MOVING NORTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3226 8941 3235 8942 3237 8925 3216 8927
3216 8939
TIME...MOT...LOC 2244Z 174DEG 5KT 3226 8933
$$
AEG2 follow-up statements
819
WWUS54 KJAN 032259
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT SUN JUL 3 2011
MSC061-101-123-129-032330-
/O.CON.KJAN.SV.W.0503.000000T0000Z-110703T2330Z/
SMITH MS-JASPER MS-NEWTON MS-SCOTT MS-
559 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN SCOTT...SOUTHWESTERN NEWTON...NORTHWESTERN JASPER
AND NORTHEASTERN SMITH COUNTIES...
AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTH OF LAKE MOVING NORTH
AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3219 8927 3219 8939 3226 8941 3235 8942
3237 8925
TIME...MOT...LOC 2259Z 187DEG 5KT 3228 8932
$$
AEG568
WWUS54 KJAN 032308
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT SUN JUL 3 2011
MSC061-129-032316-
/O.CAN.KJAN.SV.W.0503.000000T0000Z-110703T2330Z/
SMITH MS-JASPER MS-
608 PM CDT SUN JUL 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
NORTHEASTERN SMITH COUNTIES IS CANCELLED...
LAT...LON 3223 8927 3223 8938 3227 8939 3235 8940
3237 8925
TIME...MOT...LOC 2306Z 187DEG 5KT 3229 8932
$$
MSC101-123-032330-
/O.CON.KJAN.SV.W.0503.000000T0000Z-110703T2330Z/
NEWTON MS-SCOTT MS-
608 PM CDT SUN JUL 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN SCOTT AND SOUTHWESTERN NEWTON COUNTIES...
AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF LAKE...MOVING NORTH
AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3223 8927 3223 8938 3227 8939 3235 8940
3237 8925
TIME...MOT...LOC 2306Z 187DEG 5KT 3229 8932
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 4:00 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 3, 4:00 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 400 PM CDT SUN JUL 3 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...WATER VAPOR IMAGERY/ RUC ANALYSIS SHOWS THE CIRCULATION AROUND A WEAKENED 590DM HIGH CENTERED OVER NW MISSISSIPPI/EAST CENTRAL ARKANSAS. VISIBLE SATELLITE IMAGERY SHOWS EVIDENCE OF THE ASSOCIATED SUBSIDENCE IN A RATHER SUPPRESSED CU FIELD OVER NORTH MISSISSIPPI THAT EXTENDED SOUTH TO JUST NORTH OF OUR HIGHWAY 82 CORRIDOR. ISOLATED SHOWERS AND THUNDERSTORMS WERE NOTED DEVELOPING ON LOCAL RADARS ALONG AND SOUTH OF HIGHWAY 82. THE MORNING WET MICROBURST CHECKLIST DID SHOW SOME POTENTIAL AND WITH HAWKINS FIELD...JACKSON AND VICKSBURG ALL REPORTING 99F AT 2 PM...A FEW STRONG THUNDERSTORMS WITH WIND GUSTS TO 50 MPH WILL BE POSSIBLE. THE GREATEST COVERAGE THROUGH EARLY EVENING WILL BE SOUTH OF INTERSTATE 20 WHERE THE DEEPEST MOISTURE AND LOWEST INHIBITION RESIDES. WITH THE LOSS OF DAYTIME HEATING THE CONVECTION SHOULD TAPER OFF WELL BEFORE MIDNIGHT. COME MONDAY THE MID LEVEL HIGH WILL BE FURTHER WEAKENED OVER OUR AREA WHILE REMAINING CENTERED OVER THE FOUR CORNERS REGION. A SHORTWAVE TROUGH CURRENTLY OVER THE PLAINS IS PROGGED TO TRACK ESE AROUND THE HIGH AND OVER THE MID MISSISSIPPI RIVER VALLEY BY MONDAY EVENING. THIS WILL RESULT IN SLIGHTLY COOLER AIR ALOFT OVER OUR NORTHERN ZONES DURING PEAK HEATING RESULTING IN VERTICAL TOTALS ABOVE 28. DEEP MOISTURE IS STILL EXPECTED TO INCREASE MONDAY WITH PWS BETWEEN AND INCH AND A HALF AND TWO INCHES. THE GFS WAS RATHER STINGY WITH POPS BUT THE NAM AND ECMWF SHOWED AT LEAST ISOLATED COVERAGE OF STORMS ACROSS OUR WHOLE CWA. WL GO ABOVE MAVMOS WITH ISOLATED COVERAGE ACROSS THE NORTHERN HALF AND SCATTERED ACROSS THE SOUTH. ALTHOUGH THE GREATEST COVERAGE OF STORMS WILL LIKELY OCCUR ACROSS THE SOUTHERN HALF OF OUR AREA...THE STRONGEST STORMS WILL HAVE A GREATER CHANCE OF OCCURRING OVER OUR NORTHERN ZONES DUE TO THE STEEPER LAPSE RATES. WL INCLUDE MENTION OF STRONG STORM POTENTIAL IN THE HWO. MUCH OF THE CONVECTIVE ACTIVITY WILL DECREASE DURING THE EVENING BUT MODELS DISAGREE ABOUT CHANCES MONDAY NIGHT INTO TUESDAY ESPECIALLY IN OUR NORTH. IT APPEARS THAT THE SHORTWAVE TROUGH WILL DROP INTO NORTHERN MISSISSIPPI MONDAY NIGHT AND DEVELOP A WEAK SURFACE LOW ALONG A STALLED SURFACE BOUNDARY. THIS MAY PROVIDE ADDITIONAL DEVELOPMENT OF STORMS AFTER MIDNIGHT MONDAY NIGHT AND BE THE FOCUS FOR DEVELOPMENT TUESDAY. THE NAM IS MORE AGGRESSIVE WITH THIS WHILE THE ECMWF AND GFS ARE MORE CONSERVATIVE BUT ALL AGREE WITH GREATER RAIN CHANCES AND COOLER DAYTIME TEMPERATURES TUESDAY. GREATEST POPS WILL BE CARRIED ACROSS THE NORTH TUESDAY AND TUESDAY NIGHT. /22/ .LONG TERM...WEDNESDAY THROUGH SUNDAY...UPPER RIDGING CONTINUES TO GIVE WAY IN THE EXTENDED FORECAST AND SUBSIDENCE WILL BE ERODED ENOUGH TO ALLOW ISOLATED TO SCATTERED CONVECTION EACH DAY. A WEAK ZONE OF SURFACE CONVERGENCE WILL ALSO CONTINUE ACROSS THE AREA THROUGH THE FORECAST PERIOD TO HELP FOCUS AFTERNOON CONVECTION. UPPER TROUGHING POSITIONED OVER NRN ZONES TUESDAY WILL DROP INTO CNTRL/SRN ZONES WEDNESDAY AND AN AREA OF SLIGHTLY DRIER AIR IS FORECAST INTO NRN ZONES IN RIDGING THAT REDEVELOPS IN THE WAKE OF THE TROUGH. THE REGION WILL SIT BETWEEN HIGH PRESSURE TO OUR WEST AND WEAK TROUGHING TO OUR EAST FOR THURSDAY INTO THE WEEKEND. THE AIR MASS WILL REMAIN MOIST WITH PRECIPITABLE WATER VALUES ABOVE 2 INCHES OVER MUCH OF THE REGION BY FRIDAY. 850 MB THETAE FIELDS ARE FORECAST AROUND 340 DEGS TUESDAY AFTERNOON AND REMAIN 340 DEGS AND ABOVE THROUGH SATURDAY...PROVIDING PLENTY OF MOISTURE FOR AFTERNOON CONVECTION ACROSS THE AREA. /03/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. 5-8KFT FEW TO SCT CLOUD DECK IS EXPECTED TO DEVELOP THIS AFTERNOON. ISOLATED SHOWER/THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TODAY ACROSS LOCATIONS ALONG AND SOUTH OF I-20 THAT MAY LEAD TO BRIEF MVFR CONDITIONS IF TAF SITE AFFECTED. THE MOST LIKELY TAF SITES TO BE AFFECTED WOULD BE MEI AND HBG AND WILL CONTINUE VCTS IN TAFS AND AMEND IF IMPACTS LOOK MORE IMMINENT. WINDS WILL GENERALLY BE OUT OF THE SOUTH AROUND 5-10KTS. ACTIVITY WILL DIMINISH BY 02Z OR SO AND SKC SHOULD PREVAIL THROUGH THE NIGHT. THERE COULD BE SOME LIGHT BR IN THE MORNING FROM ABOUT 09Z-13Z BUT LIFT QUICKLY AFTER SUNRISE. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 72 97 72 96 / 24 25 27 32 MERIDIAN 71 96 70 95 / 20 27 39 35 VICKSBURG 72 97 70 95 / 24 24 21 29 HATTIESBURG 72 97 72 96 / 15 28 20 18 NATCHEZ 73 95 72 93 / 20 29 18 23 GREENVILLE 73 98 73 97 / 17 18 23 30 GREENWOOD 72 97 72 97 / 15 18 26 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/03/28
Hazardous weather outlook, Jul 3, 2:46 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 246 PM CDT SUN JUL 3 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 042000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 246 PM CDT SUN JUL 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH THE REST OF THE AFTERNOON INTO THE EVENING HOURS. THE MAIN HAZARDS WILL BE FROM WIND GUSTS OF 50 TO 60MPH...SMALL HAIL AND DANGEROUS LIGHTNING. THESE STORMS SHOULD DIMINISH BY 9 TO 10 PM. A FEW STRONG TO BRIEFLY SEVERE STORMS WILL AGAIN BE POSSIBLE ON MONDAY JULY 4TH WITH THE MAIN HAZARDS BEING WIND GUSTS UP TO 50 TO 60 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. THE PRIMARY TIME OF DAY WOULD BE FROM MID AFTERNOON THROUGH THE EVENING. WITH MANY OUTDOOR ACTIVITIES TAKING PLACE THIS HOLIDAY WEEKEND...PLEASE REMEMBER TO TAKE COVER ONCE THUNDER IS HEARD AS LIGHTNING CAN STRIKE MANY MILES FROM THE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jul 3, 3:56 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 356 PM CDT SUN JUL 3 2011 MSZ064>066-073-074-032140- COVINGTON MS-JONES MS-FORREST MS-LAMAR MS-JEFFERSON DAVIS MS- 356 PM CDT SUN JUL 3 2011 ...STRONG STORM DEVELOPING OVER NORTHERN FORREST COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF EASTABUCHIE AT 356 PM CDT...MOVING NORTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN EXTREME EAST CENTRAL JEFFERSON DAVIS...NORTHEASTERN LAMAR...NORTHERN FORREST...SOUTHWESTERN JONES AND SOUTHEASTERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3150 8959 3166 8936 3139 8916 3128 8933 TIME...MOT...LOC 2056Z 142DEG 8KT 3140 8931 AEG
Special weather statement, Jul 3, 4:19 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT SUN JUL 3 2011
MSZ055-056-065-032150-
COVINGTON MS-SMITH MS-SIMPSON MS-
419 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORM INTENSIFYING JUST NORTHWEST OF MIZE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF MAGEE AT 419 PM CDT...
MOVING NORTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN SIMPSON AND SOUTHWESTERN SMITH COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3194 8995 3206 8973 3210 8966 3190 8948
3178 8965
TIME...MOT...LOC 2119Z 135DEG 4KT 3190 8964
AEGSpecial weather statement, Jul 3, 4:27 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SUN JUL 3 2011
MSZ066-073-074-032205-
JONES MS-FORREST MS-LAMAR MS-
427 PM CDT SUN JUL 3 2011
...STRONG THUNDERSTORMS AFFECTING THE HATTIESBURG AREA...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WERE LOCATED IN A BAND FROM JUST EAST OF
EASTABUCHIE...TO NEAR PETAL...TO NEAR CAMP SHELBY AT 425 PM CDT...
MOVING NORTHWEST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EAST CENTRAL LAMAR...NORTHERN FORREST AND SOUTHWESTERN
JONES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3116 8941 3143 8941 3150 8918 3136 8912
3133 8913 3114 8921
TIME...MOT...LOC 2125Z 114DEG 3KT 3130 8926
AEGSpecial weather statement, Jul 3, 4:38 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT SUN JUL 3 2011 MSZ055-032220- SIMPSON MS- 438 PM CDT SUN JUL 3 2011 ...STRONG THUNDERSTORM NEAR PINOLA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF SHIVERS AT 439 PM CDT...MOVING NORTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3176 9011 3198 9003 3187 8975 3177 8987 TIME...MOT...LOC 2139Z 162DEG 10KT 3183 8993 AEG
Special weather statement, Jul 3, 4:55 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CDT SUN JUL 3 2011
MSZ066-032240-
JONES MS-
455 PM CDT SUN JUL 3 2011
...STRONG STORM OVER EASTERN JONES COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES EAST OF TUCKERS CROSSING AT
455 PM CDT...MOVING NORTHWEST AT 5 MPH.
PEOPLE IN EASTERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3162 8916 3175 8902 3171 8893 3157 8893
3151 8902
TIME...MOT...LOC 2155Z 140DEG 6KT 3161 8900
AEGSpecial weather statement, Jul 3, 5:38 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 538 PM CDT SUN JUL 3 2011 MSZ050-051-056-057-032325- SMITH MS-JASPER MS-NEWTON MS-SCOTT MS- 538 PM CDT SUN JUL 3 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF ROBERTS...OR 10 MILES SOUTH OF LAKE...AT 538 PM CDT...MOVING NORTH AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN SCOTT...SOUTHWESTERN NEWTON...NORTHWESTERN JASPER AND NORTHEASTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3234 8946 3241 8923 3219 8920 3217 8941 TIME...MOT...LOC 2238Z 170DEG 6KT 3223 8932 AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 2:04 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jul 3, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Lamar | 26 min |
| Jul 3, 2:41 PM CDT | Special Weather Statement | JAN | Lincoln | 44 min |
| Jul 3, 3:00 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Jul 3, 3:14 PM CDT | Special Weather Statement | JAN | Lamar | 31 min |
| Jul 3, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 38 min |
| Jul 3, 3:52 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 28 min |
| Jul 3, 3:55 PM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| Jul 3, 3:56 PM CDT | Special Weather Statement | JAN | Covington | 44 min |
| Jul 3, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 35 min |
| Jul 3, 4:19 PM CDT | Special Weather Statement | JAN | Simpson | 31 min |
| Jul 3, 4:27 PM CDT | Special Weather Statement | JAN | Forrest | 38 min |
| Jul 3, 4:38 PM CDT | Special Weather Statement | JAN | Simpson | 42 min |
| Jul 3, 4:55 PM CDT | Special Weather Statement | JAN | Jones | 45 min |
| Jul 3, 5:38 PM CDT | Special Weather Statement | JAN | Scott | 47 min |
| Jul 3, 5:46 PM CDT | Special Weather Statement | JAN | Copiah | 39 min |
| Jul 3, 6:17 PM CDT | Special Weather Statement | JAN | Montgomery | 28 min |
| Jul 3, 6:19 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| Jul 3, 6:31 PM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Jul 3, 6:36 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jul 3, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 26 min |
| Jul 3, 6:53 PM CDT | Special Weather Statement | JAN | Madison | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.